MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG35022UX
Medical Device Problem Codes Leak/Splash (1354); Activation, Positioning or Separation Problem (2906); Device Dislodged or Dislocated (2923); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the delivery of an onyx frontier stent to a lesion, the stent became dislodged.The dislodged stent was not removed from the patient.There was no patient injury reported.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Additional information: annex d code.Correction: annex a code.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
The lesion being treated was a lesion with no significant tortuosity or calcification and 80-90% stenosis located in the distal segment of the saphenous vein graft to the obtuse marginal coronary artery.The device inspected before use with no issues noted.The device was prepped per ifu with no issues noted.The lesion was not pre-dilated.The device did not pass through a previously deployed stent or cell of a stent.Resistance was not noted advancing the device.Resistance was not noted during withdrawal of the device.The dislodgement occurred during withdrawal of the device.The stent remains in the patients proximal lower extremity in the profunda artery which was verified by a fluoroscopy.Patient age, weight, sex/gender provided.Patient medical history provided.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: the patient presented with typical anginal chest pain.Pre-intervention there was thrombolysis in myocardial infarction (timi) flow 3.Access was obtained via the right common femoral artery (cfa).A 6flauncher guide catheter was engaged to the svg to om with a non-medtronic wire.Intravascular ultrasound (ivus) used for stent sizing.An attempt was made to deploy the onyx frontier stent.The stent went into the lesion without resistance; however, on inflation it was noted the insufflator would not hold pressure despite adequate connection.As the balloon was initially inflated, some contrast was noted to reach the balloon, and the inflation pressure went up slightly to around 4-6 bars, but then rapidly fell back to zero pressure.Further attempts to inflate the stent balloon were unsuccessful as observed on fluoroscopy, and the lack of building pressure on the inflator.It is believed that the initial pressure before the leak resulted in partial stent expansion, and loosening of the stent from the balloon crimp.The launcher was disengag ed, and an attempt was made to remove the launcher, wire and stent delivery system (sds) as one unit, but the stent was not able to be retrieved back to the guide.The stent stripped at the cfa sheath during withdrawal of the device.It is believed that the stent dislodgement may have been caused during attempted removal of all devices as one unit, but also that stent securement may have been compromised prior to this and during inflation.The dislodged stent was retained in a branch of the profunda artery.Contralateral access was obtained in the left cfa, and unsuccessful attempts were made to snare the dislodged stent.After snare attempts using multiple gooseneck snares, it was noted that the stent was in a small branch, and digital subtraction angiography (dsa) demonstrated normal flow in all sfa and profunda branches, therefore further snare attempts were abandoned.Post intervention timi flow 3.There was 0% residual stenosis post intervention.The patient was sent to the ward with plans for a staged percutaneous coronary intervention (pci) to the svg at a later date.The sds was examined outside the body, and it was noted that upon inflation contrast material was escaping through a defect on the shaft.There was a leaking area along the shaft of the sds which may have led to the stent stripping and dislodgement.There was no complaint against the launcher device used during the procedure.No further patient injury rep orted.Patient initials added.Sections b.1.Adverse event or product, b.2.Outcome attributed to adverse event and h.1.Type of reportable event updated.Device analysis: the device was returned for analysis.The stent was not present on the balloon and did not return for analysis.The balloon folds were intact, and crimp impressions were visible on the exposed balloon folds.Blood/contrast was evident in the balloon.No evidence of necking on the proximal balloon bond / distal inflation lumen.The balloon passed negative prep.A tear was evident extending distally from the exchange joint.A leak could be observed from the exchange joint tear site on attempted pressurization.The balloon could not be inflated.No other deformation evident to the of the device.Procedural image analysis: procedural images were provided for review.Images confirmed the presence of a stenotic lesion in the native left coronary system.The lesion in the svg can be confirmed in the images.The patient had undergone previous cabg surgery.The images show wires being delivered into the vasculature; however, there is no image showing the unsuccessful delivery and stent dislodgement mechanism.The dislodged stent could be seen in the peripheral vasculature.Images were shown of the stent retrieval attempts.The images did not provide any insight into the cause of the stent dislodgement.Still image analysis: one very blurry still image was provided for review.It is possible there is a device in the image but based on the quality of the image provided this is not possible to confirm.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21054788
Report Number9612164-2025-00026
Device Sequence Number8656719
Product Code NIQ
UDI-Device Identifier00763000511586
UDI-Public00763000511586
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG35022UX
Device Catalogue NumberONYXNG35022UX
Device Lot Number0012411256
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/24/2024
Supplement Date Received by Manufacturer01/04/2025
01/06/2025
01/09/2025
02/04/2025
Initial Report FDA Received Date01/02/2025
Supplement Report FDA Received Date01/06/2025
01/09/2025
01/29/2025
02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexMale
Patient Weight75 KG